Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 2, NWS Wilmington, OH

February 16, 2018Hocking County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 7:44 AM EST for Hocking County, Ohio. It took effect at Feb 16, 2018, 8:20 AM EST. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 7:44 AM EST (12:44 UTC)
In effect from
Feb 16, 2018, 8:20 AM EST
Expired
Feb 17, 2018, 12:15 PM EST
In force
28 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Enterprise (ENTO1). The gauge peaked at 14.04 ft at Feb 16, 2018, 7:00 PM EST.

actionminormoderate5101502/1602/1702/18
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

421 
WGUS41 KILN 161244
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
744 AM EST Fri Feb 16 2018

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Hocking River at Enterprise

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC073-162358-
/O.NEW.KILN.FL.W.0002.180216T1320Z-180216T2358Z/
/ENTO1.1.ER.180216T1320Z.180216T1600Z.180216T1758Z.NO/
744 AM EST Fri Feb 16 2018

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Hocking River at Enterprise
* until this evening.
* At 7 AM the stage was 11.2 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this morning and continue to 
  rise to near 12.8 feet by late this morning. The river will fall below
  flood stage by this afternoon.
* At stages near 13.0 feet, Flooding begins on State Route 93 just south
  of Logan.  Lowland flooding can be expected in portions of West Logan,
  and flooding near Rockbridge worsens.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$
5 follow-up statements
678 
WGUS81 KILN 161446
FLSILN
Flood Statement
National Weather Service Wilmington OH
946 AM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers...

  Hocking River at Enterprise
  Raccoon Creek near Granville

OHC073-162246-
/O.EXT.KILN.FL.W.0002.000000T0000Z-180217T0824Z/
/ENTO1.1.ER.180216T1421Z.180216T1800Z.180217T0224Z.NO/
946 AM EST Fri Feb 16 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Hocking River at Enterprise
* until late tonight.
* At 9 AM the stage was 11.9 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* The river will rise above flood stage late this morning and continue 
  to rise to near 13.2 feet by this afternoon.The river will fall below 
  flood stage tonight.
* At stages near 13.0 feet, Flooding begins on State Route 93 just south
  of Logan.  Lowland flooding can be expected in portions of West Logan,
  and flooding near Rockbridge worsens.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$

OHC089-162158-
/O.EXT.KILN.FL.W.0001.000000T0000Z-180216T2158Z/
/GRNO1.1.ER.180216T1149Z.180216T1500Z.180216T1558Z.UU/
946 AM EST Fri Feb 16 2018

...Flooding now expected to continue until this afternoon... 
The Flood Warning continues for
  The Raccoon Creek near Granville
* until this afternoon.
* At 9 AM the stage was 13.4 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 13.6 feet by late this morning.
  The river will fall below flood stage late this morning.
* At stages near 13.0 feet, Water encroaches on storage buildings near 
  the Granville Water Plant.
  

&&

LAT...LON 4008 8255 4007 8251 4006 8246 4004 8248
      4006 8256                       

$$
741 
WGUS81 KILN 161945
FLSILN
Flood Statement
National Weather Service Wilmington OH
245 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers...

  Hocking River at Enterprise

OHC073-170345-
/O.EXT.KILN.FL.W.0002.000000T0000Z-180217T1143Z/
/ENTO1.1.ER.180216T1425Z.180217T0000Z.180217T0543Z.NO/
245 PM EST Fri Feb 16 2018

...Flooding now expected to continue until Saturday morning... 
The Flood Warning continues for
  The Hocking River at Enterprise
* until Saturday morning.
* At 2 PM the stage was 13.2 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 14.1 feet by this evening. The 
  river will fall below flood stage after midnight tonight.
* At stages near 13.0 feet, Flooding begins on State Route 93 just south
  of Logan.  Lowland flooding can be expected in portions of West Logan,
  and flooding near Rockbridge worsens.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$
470 
WGUS81 KILN 170211
FLSILN
Flood Statement
National Weather Service Wilmington OH
911 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers...

  Hocking River at Enterprise

OHC073-171011-
/O.EXT.KILN.FL.W.0002.000000T0000Z-180217T2125Z/
/ENTO1.1.ER.180216T1425Z.180217T0030Z.180217T1525Z.NO/
911 PM EST Fri Feb 16 2018

...Flooding now expected to continue until Saturday afternoon... 
The Flood Warning continues for
  The Hocking River at Enterprise
* until Saturday afternoon.
* At 8 PM the stage was 14.0 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will fall below flood stage by late Saturday 
  morning.
* At stages near 14 feet, water spills into Kachemacher Park in Logan 
  and onto low lying roads near Route 33 at some locations along the 
  river.  Also, water will be across State Route 93 just south of Logan.
  Lowland flooding also occurs in Rockbridge.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$
374 
WGUS81 KILN 170928
FLSILN
Flood Statement
National Weather Service Wilmington OH
428 AM EST Sat Feb 17 2018

...The Flood Warning continues for the following rivers...
  Hocking River at Enterprise

OHC073-171728-
/O.CON.KILN.FL.W.0002.000000T0000Z-180217T2125Z/
/ENTO1.1.ER.180216T1425Z.180217T0030Z.180217T1525Z.NO/
428 AM EST Sat Feb 17 2018

The Flood Warning continues for
  The Hocking River at Enterprise
* until this afternoon.
* At 4 AM the stage was 13.1 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late this 
  morning.
* At stages near 13.0 feet, Flooding occurs on State Route 93 just south
  of Logan.  Lowland flooding occurs in portions of West Logan and near 
  Rockbridge.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$
297 
WGUS81 KILN 171715
FLSILN
Flood Statement
National Weather Service Wilmington OH
1215 PM EST Sat Feb 17 2018

...The Flood Warning is cancelled for the following rivers...

  Hocking River at Enterprise

OHC073-171745-
/O.CAN.KILN.FL.W.0002.000000T0000Z-180217T2125Z/
/ENTO1.1.ER.180216T1425Z.180217T0030Z.180217T1618Z.NO/
1215 PM EST Sat Feb 17 2018

The Flood Warning is cancelled for
  The Hocking River at Enterprise
* At 12 PM the stage was 11.9 feet.
* The river fell below flood stage late this morning.
* Flood stage is 12 feet.
* The river will continue to fall to 8.1 feet by tomorrow morning.
* At stages near 12.0 feet, the river comes out of its banks and begins 
  to cover the flood plain area mainly near Rockbridge, with low areas 
  near Enterprise also affected.
  

&&

LAT...LON 3961 8260 3960 8249 3953 8235 3947 8228
      3943 8228                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:47 AM EST, 57 minutes earlier.

Area forecast discussion, Feb 16, 6:47 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
647 AM EST Fri Feb 16 2018

.SYNOPSIS...
A cold front will continue to work through the region today. On
Saturday a surface low will move just southeast of the area and
an upper level disturbance will move through northern portions
of the region. High pressure and dry conditions will return for
Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to remove part of the flood watch.

A cold front will continue to move through the region today.
Precipitation will gradually come to an end. A brief period of
snow will be possible on the back edge of the precipitation as
the colder air moves into the region. High temperatures will be
early in the day and then drop as the front moves through. Winds
will pick up after the frontal boundary moves through with some
wind gusts around 20 to 25 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Dry conditions are expected overnight tonight. On Saturday a
surface low will move southeast of the region and an upper level
disturbance will move through primarily northern portions of the
region later in the day on Saturday. There is still some
question on precipitation type as to whether or not ice will be
in the clouds during part of the day. Went on the cool side of
guidance for high temperatures on Saturday with high
temperatures generally in the middle to upper 30s. Went with a
solution that has more snow on Saturday, however even with this
solution expect snowfall accumulations to be under an inch with
temperatures in the 30s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
System will be pulling out early in the period with some lingering
light snow or rain possible Saturday evening. High pressure will
move across the area on Sunday.

Upper ridging will build into the region during the early part of
the week. Expect showers to move north through the area Sunday night
into Monday. Temperatures will then return to unseasonably warm. A
slow-moving cold front extending from the lower Great Lakes into the
mid Mississippi Valley which will allow showers to persist,
especially across the northwest part of the forecast area. With
abundant moisture in place and the slow progression of the system,
there will be the potential for heavier rainfall at times. This in
combination with wet soil will bring the possibility for flooding.
The front will sag southeast across the area Tuesday night into
Wednesday finally pushing precipitation to the southeast.
Temperatures will be quite a bit cooler behind the front although
still above normal for this time of year.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A cold front will continue to move through the TAFs this
morning.  Rain will continue this morning before tapering off.
Cigs will generally be MVFR to IFR today and gradually become
VFR to MVFR by this evening. Winds will be gusty at times today
with the passage of the front with winds around 20 knots.
Visibilities will also be reduced with some of the rain.

OUTLOOK...MVFR conditions are possible on Saturday and Monday
into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ063>065-
     072>074-079>082-088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ100.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Feb 16, 6:13 AM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
613 AM EST Fri Feb 16 2018

KYZ100-OHZ063>065-072>074-079>082-088-171115-
Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
613 AM EST Fri Feb 16 2018

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-171115-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

There will be the potential for rises on area creeks and streams
along with minor flooding from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ066-073>075-080-KYZ089>099-OHZ070-071-077-078-171115-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Hamilton-Clermont-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Rain will continue to move across the area this morning. While
widespread flooding is not expected, there will be the potential for
isolated minor flooding and rises on area creeks and streams.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:57 PM ESTAreal Flood AdvisoryILNButler, Preble3 hr
Feb 15, 10:12 PM ESTSpecial Weather StatementILNClinton33 min
Feb 15, 10:30 PM ESTSpecial Weather StatementILNHamilton30 min
Feb 15, 11:08 PM ESTSpecial Weather StatementILNHighland22 min
Feb 15, 11:33 PM ESTSpecial Weather StatementILNRoss27 min
Feb 15, 11:53 PM ESTSpecial Weather StatementILNPike22 min
Feb 16, 2:11 AM ESTRiver Flood AdvisoryILNDelaware, Franklin10 hr
Feb 16, 5:42 AM ESTAreal Flood AdvisoryILNDelaware, Franklin, Licking, Union5 hr
Feb 16, 5:48 AM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway6 hr
Feb 16, 7:17 AM ESTRiver Flood WarningILNLicking8 hr
Feb 16, 9:01 AM ESTAreal Flood WarningILNGreene, Warren30 hr
Feb 16, 9:42 AM ESTRiver Flood WarningILNAdams15 hr
Feb 16, 9:57 AM ESTRiver Flood WarningILNPickaway61 hr
Feb 16, 10:17 AM ESTAreal Flood AdvisoryILNHocking3 hr
Feb 16, 12:29 PM ESTAreal Flood AdvisoryILNHocking2 hr
Feb 16, 12:37 PM ESTRiver Flood WarningILNLicking14 hr
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Scioto12 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Brown13 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNPike, Scioto61 hr
Feb 16, 3:09 PM ESTRiver Flood WarningILNLicking10 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.